Alert archive / Washington / High Wind Warnings in 2011
High Wind Warning 9, NWS Portland, OR
NWS Portland, OR issued this high wind warning at Mar 12, 2011, 1:25 PM PST. It took effect at Mar 13, 2011, 8:00 AM PDT. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2011, 1:25 PM PST (21:25 UTC)
- In effect from
- Mar 13, 2011, 8:00 AM PDT
- Expired
- Mar 14, 2011, 5:39 AM PDT
- In force
- 22 hr
- Issued by
- NWS Portland, OR
The text
As transmitted, in the capitals the NWS used until 2016.
385 WWUS76 KPQR 122125 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 125 PM PST SAT MAR 12 2011 ORZ002-131500- /O.UPG.KPQR.HW.A.0005.110313T1200Z-110314T0600Z/ /O.NEW.KPQR.HW.W.0009.110313T1500Z-110314T1200Z/ CENTRAL OREGON COAST- INCLUDING THE CITIES OF...LINCOLN CITY...NEWPORT... CAPE FOULWEATHER...YACHATS...FLORENCE 125 PM PST SAT MAR 12 2011 ...HIGH WIND WARNING IN EFFECT FROM 8 AM SUNDAY TO 5 AM PDT MONDAY FOR THE CENTRAL OREGON COAST... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM SUNDAY TO 5 AM PDT MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUSTAINED WINDS: 30 TO 45 MPH...EXCEPT UP TO 50 MPH NEAR BEACHES AND HEADLANDS. WIND WILL DECREASE TO 25 TO 40 MPH OVERNIGHT. * WIND GUSTS: PEAK GUSTS TO AROUND 70 MPH IN COASTAL COMMUNITIES AND 80 TO 90 MPH NEAR BEACHES AND HEADLANDS. * TIMING: THE STRONGEST WIND WILL OCCUR EARLY SUNDAY AFTERNOON THROUGH EARLY SUNDAY EVENING. * LOCATIONS INCLUDE: LINCOLN CITY...NEWPORT...CAPE FOULWEATHER...YACHATS...FLORENCE PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ ORZ001-WAZ021-131500- /O.UPG.KPQR.HW.A.0005.110313T1200Z-110314T0600Z/ /O.NEW.KPQR.HW.W.0009.110313T1700Z-110314T1500Z/ NORTH OREGON COAST-SOUTH WASHINGTON COAST- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK... NETARTS...PACIFIC CITY...RAYMOND...LONG BEACH... CAPE DISAPPOINTMENT 125 PM PST SAT MAR 12 2011 ...HIGH WIND WARNING IN EFFECT FROM 10 AM SUNDAY TO 8 AM PDT MONDAY FOR THE NORTH OREGON AND SOUTH WASHINGTON COAST... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM SUNDAY TO 8 AM PDT MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUSTAINED WINDS: 30 TO 40 MPH...EXCEPT TO 45 MPH NEAR BEACHES AND HEADLANDS. WIND WILL DECREASE TO 25 TO 40 MPH LATE SUNDAY NIGHT. * WIND GUSTS: PEAK GUSTS TO 65 MPH IN COASTAL COMMUNITIES AND 75 TO 85 MPH NEAR BEACHES AND HEADLANDS. * TIMING: THE STRONGEST WINDS ARE LIKELY SUNDAY AFTERNOON THROUGH SUNDAY NIGHT. * LOCATIONS INCLUDE: ASTORIA...CANNON BEACH...TILLAMOOK... NETARTS...PACIFIC CITY...RAYMOND...LONG BEACH... CAPE DISAPPOINTMENT PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ ORZ003-004-WAZ020-131500- /O.NEW.KPQR.HW.A.0006.110313T1800Z-110314T0800Z/ COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON-WILLAPA HILLS- INCLUDING THE CITY OF...VERNONIA 125 PM PST SAT MAR 12 2011 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT FOR THE NORTH AND CENTRAL OREGON COAST RANGE AND THE WILLAPA HILLS OF SOUTHWEST WASHINGTON... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT. * WINDS: SOUTHEAST WIND 15 TO 30 MPH SUNDAY MORNING WILL INCREASE TO 25 TO 40 MPH BY THE AFTERNOON WITH GUSTS UP TO 60 MPH. * TIMING: THE STRONGEST WIND WILL BE SUNDAY AFTERNOON THROUGH SUNDAY EVENING. * LOCATIONS INCLUDE: VERNONIA * IMPACTS: DOWNED TREES WILL BE POSSIBLE DUE TO STRONG WIND AND SATURATED SOILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ FOR ADDITIONAL WEATHER INFORMATION...VISIT OUR WEB SITE AT WWW.WEATHER.GOV/PORTLAND
6 follow-up statements
603 WWUS76 KPQR 131100 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 400 AM PDT SUN MAR 13 2011 ORZ003-004-WAZ020-131200- /O.CAN.KPQR.HW.A.0006.110313T1800Z-110314T0800Z/ COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON-WILLAPA HILLS- INCLUDING THE CITY OF...VERNONIA 400 AM PDT SUN MAR 13 2011 ...HIGH WIND WATCH IS CANCELLED FOR THE NORTH AND CENTRAL OREGON COAST RANGE AND THE WILLAPA HILLS OF SOUTHWEST WASHINGTON... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE HIGH WIND WATCH. EXPECT WIND GUSTS TO 50 MPH ALONG EXPOSED LOCATIONS SUCH AS RIDGE TOPS AND PEAKS TODAY THROUGH MONDAY MORNING. HOWEVER....WIDESPREAD DAMAGING WINDS ARE NOT EXPECTED. $$ ORZ002-132330- /O.CON.KPQR.HW.W.0009.110313T1500Z-110314T1200Z/ CENTRAL OREGON COAST- INCLUDING THE CITIES OF...LINCOLN CITY...NEWPORT... CAPE FOULWEATHER...YACHATS...FLORENCE 400 AM PDT SUN MAR 13 2011 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 AM PDT MONDAY FOR THE CENTRAL OREGON COAST... A HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 AM PDT MONDAY. * WINDS: SOUTHEAST WIND 15 TO 30 MPH...BECOMING SOUTH AND RISING TO 35 TO 45 MPH. WIND GUSTS TO 60 ARE EXPECTED IN COASTAL COMMUNITIES WITH GUSTS TO 70 MPH ALONG BEACHES AND HEADLANDS. * TIMING: THE STRONGEST WIND WILL OCCUR EARLY THIS AFTERNOON THROUGH EARLY THIS EVENING...AND THEN AGAIN LATER TONIGHT. * LOCATIONS INCLUDE: LINCOLN CITY...NEWPORT...CAPE FOULWEATHER...YACHATS...FLORENCE PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ ORZ001-WAZ021-132330- /O.CON.KPQR.HW.W.0009.110313T1700Z-110314T1500Z/ NORTH OREGON COAST-SOUTH WASHINGTON COAST- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK... NETARTS...PACIFIC CITY...RAYMOND...LONG BEACH... CAPE DISAPPOINTMENT 400 AM PDT SUN MAR 13 2011 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 AM PDT MONDAY FOR THE NORTH OREGON COAST AND THE SOUTH WASHINGTON COAST... A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 AM PDT MONDAY. * WINDS: SOUTHEAST WIND 15 TO 25 MPH...BECOMING SOUTH AND RISING TO 30 TO 40 MPH. WIND GUSTS TO 60 ARE EXPECTED IN COASTAL COMMUNITIES WITH GUSTS TO 70 MPH ALONG BEACHES AND HEADLANDS. * TIMING: THE STRONGEST WIND WILL OCCUR THIS AFTERNOON THROUGH EARLY THIS EVENING...AND THEN AGAIN LATER TONIGHT. * LOCATIONS INCLUDE: ASTORIA...CANNON BEACH...TILLAMOOK... NETARTS...PACIFIC CITY...RAYMOND...LONG BEACH... CAPE DISAPPOINTMENT PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
252 WWUS76 KPQR 132120 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 220 PM PDT SUN MAR 13 2011 ORZ002-140600- /O.CON.KPQR.HW.W.0009.000000T0000Z-110314T1200Z/ CENTRAL OREGON COAST- INCLUDING THE CITIES OF...LINCOLN CITY...NEWPORT... CAPE FOULWEATHER...YACHATS...FLORENCE 220 PM PDT SUN MAR 13 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY FOR THE CENTRAL OREGON COAST... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY. A HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 AM PDT MONDAY. * WINDS: SOUTH WIND 35 TO 45 MPH. WIND GUSTS TO 65 ARE EXPECTED IN COASTAL COMMUNITIES WITH GUSTS TO 75 MPH ALONG BEACHES AND HEADLANDS. * TIMING: THE STRONGEST WIND WILL OCCUR EARLY THIS AFTERNOON THROUGH EARLY THIS EVENING...AND THEN AGAIN LATER TONIGHT. * LOCATIONS INCLUDE: LINCOLN CITY...NEWPORT...CAPE FOULWEATHER...YACHATS...FLORENCE PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ ORZ001-WAZ021-140600- /O.CON.KPQR.HW.W.0009.000000T0000Z-110314T1500Z/ NORTH OREGON COAST-SOUTH WASHINGTON COAST- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK... NETARTS...PACIFIC CITY...RAYMOND...LONG BEACH... CAPE DISAPPOINTMENT 220 PM PDT SUN MAR 13 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM PDT MONDAY FOR THE SOUTH WASHINGTON AND THE NORTH OREGON COASTS... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM PDT MONDAY. A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 AM PDT MONDAY. * WINDS: SOUTHEAST WIND 15 TO 25 MPH...BECOMING SOUTH AND RISING TO 30 TO 40 MPH THIS AFTERNOON. WIND GUSTS TO 65 ARE EXPECTED IN COASTAL COMMUNITIES WITH GUSTS TO 75 MPH ALONG BEACHES AND HEADLANDS. * TIMING: THE STRONGEST WIND WILL OCCUR THIS AFTERNOON THROUGH EARLY THIS EVENING...AND THEN AGAIN LATER TONIGHT. * LOCATIONS INCLUDE: ASTORIA...CANNON BEACH...TILLAMOOK... NETARTS...PACIFIC CITY...RAYMOND...LONG BEACH... CAPE DISAPPOINTMENT PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ ORZ005>008-WAZ022-039-140100- /O.NEW.KPQR.WI.Y.0005.110313T2120Z-110314T0100Z/ LOWER COLUMBIA-GREATER PORTLAND METRO AREA- CENTRAL WILLAMETTE VALLEY-SOUTH WILLAMETTE VALLEY-I- 5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA- INCLUDING THE CITIES OF...ST. HELENS...HILLSBORO...PORTLAND... OREGON CITY...GRESHAM...TROUTDALE...SALEM...MCMINNVILLE... EUGENE...CORVALLIS...ALBANY...LONGVIEW...KELSO...VANCOUVER... BATTLE GROUND...CAMAS...WASHOUGAL 220 PM PDT SUN MAR 13 2011 ...WIND ADVISORY IN EFFECT UNTIL 6 PM PDT THIS EVENING FOR THE SOUTH AND CENTRAL WILLAMETTE VALLEY...THE GREATER PORTLAND AND VANCOUVER METRO AREA...AND THE LOWER COLUMBIA AND INTERSTATE 5 CORRIDOR OF SOUTHWEST WASHINGTON AND EXTREME NORTHWEST OREGON... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PDT THIS EVENING. * WINDS: SOUTH WINDS 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH. * TIMING: WINDS WILL INCREASE FROM SOUTH TO NORTH THIS AFTERNOON AND END BY 6 PM. * LOCATIONS INCLUDE: EUGENE...CORVALLIS...ALBANY...SALEM... MCMINNVILLE...HILLSBORO...PORTLAND...OREGON CITY...GRESHAM... TROUTDALE...ST. HELENS...VANCOUVER...BATTLE GROUND...CAMAS... WASHOUGAL...LONGVIEW...KELSO * IMPACTS: TREE DAMAGE AND POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ FOR ADDITIONAL WEATHER INFORMATION...VISIT OUR WEB SITE AT WWW.WEATHER.GOV/PORTLAND
039 WWUS76 KPQR 140009 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 509 PM PDT SUN MAR 13 2011 ORZ005>008-WAZ022-039-140115- /O.CAN.KPQR.WI.Y.0005.000000T0000Z-110314T0100Z/ LOWER COLUMBIA-GREATER PORTLAND METRO AREA- CENTRAL WILLAMETTE VALLEY-SOUTH WILLAMETTE VALLEY-I- 5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA- INCLUDING THE CITIES OF...ST. HELENS...HILLSBORO...PORTLAND... OREGON CITY...GRESHAM...TROUTDALE...SALEM...MCMINNVILLE... EUGENE...CORVALLIS...ALBANY...LONGVIEW...KELSO...VANCOUVER... BATTLE GROUND...CAMAS...WASHOUGAL 509 PM PDT SUN MAR 13 2011 ...WIND ADVISORY IS CANCELLED FOR THE SOUTH AND CENTRAL WILLAMETTE VALLEY...THE GREATER PORTLAND AND VANCOUVER METRO AREA...AND THE LOWER COLUMBIA AND INTERSTATE 5 CORRIDOR OF SOUTHWEST WASHINGTON AND EXTREME NORTHWEST OREGON... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE WIND ADVISORY. $$ ORZ002-140815- /O.CON.KPQR.HW.W.0009.000000T0000Z-110314T1200Z/ CENTRAL OREGON COAST- INCLUDING THE CITIES OF...LINCOLN CITY...NEWPORT... CAPE FOULWEATHER...YACHATS...FLORENCE 509 PM PDT SUN MAR 13 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY FOR THE CENTRAL OREGON COAST... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY. A HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 AM PDT MONDAY. * WINDS: SOUTH WIND 35 TO 45 MPH. WIND GUSTS TO 65 ARE EXPECTED IN COASTAL COMMUNITIES WITH GUSTS TO 75 MPH ALONG BEACHES AND HEADLANDS. * TIMING: THE STRONGEST WIND WILL OCCUR EARLY THIS AFTERNOON THROUGH EARLY THIS EVENING...AND THEN AGAIN LATER TONIGHT. * LOCATIONS INCLUDE: LINCOLN CITY...NEWPORT...CAPE FOULWEATHER...YACHATS...FLORENCE PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ ORZ001-WAZ021-140815- /O.CON.KPQR.HW.W.0009.000000T0000Z-110314T1500Z/ NORTH OREGON COAST-SOUTH WASHINGTON COAST- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK... NETARTS...PACIFIC CITY...RAYMOND...LONG BEACH... CAPE DISAPPOINTMENT 509 PM PDT SUN MAR 13 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM PDT MONDAY FOR THE SOUTH WASHINGTON AND THE NORTH OREGON COASTS... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM PDT MONDAY. A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 AM PDT MONDAY. * WINDS: SOUTHEAST WIND 15 TO 25 MPH...BECOMING SOUTH AND RISING TO 30 TO 40 MPH THIS AFTERNOON. WIND GUSTS TO 65 ARE EXPECTED IN COASTAL COMMUNITIES WITH GUSTS TO 75 MPH ALONG BEACHES AND HEADLANDS. * TIMING: THE STRONGEST WIND WILL OCCUR THIS AFTERNOON THROUGH EARLY THIS EVENING...AND THEN AGAIN LATER TONIGHT. * LOCATIONS INCLUDE: ASTORIA...CANNON BEACH...TILLAMOOK... NETARTS...PACIFIC CITY...RAYMOND...LONG BEACH... CAPE DISAPPOINTMENT PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
801 WWUS76 KPQR 140346 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 846 PM PDT SUN MAR 13 2011 ORZ002-141200- /O.CON.KPQR.HW.W.0009.000000T0000Z-110314T1200Z/ CENTRAL OREGON COAST- INCLUDING THE CITIES OF...LINCOLN CITY...NEWPORT... CAPE FOULWEATHER...YACHATS...FLORENCE 846 PM PDT SUN MAR 13 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY FOR THE CENTRAL OREGON COAST... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY. * WINDS: SOUTH WIND 25 TO 35 MPH WITH GUSTS TO 60 MPH...MAINLY NEAR BEACHES AND HEADLANDS. * TIMING: THE STRONGEST WINDS ARE EXPECTED BETWEEN 10 PM AND 3 AM. * LOCATIONS INCLUDE: LINCOLN CITY...NEWPORT...CAPE FOULWEATHER...YACHATS...FLORENCE PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ ORZ001-WAZ021-141300- /O.CON.KPQR.HW.W.0009.000000T0000Z-110314T1500Z/ NORTH OREGON COAST-SOUTH WASHINGTON COAST- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK... NETARTS...PACIFIC CITY...RAYMOND...LONG BEACH... CAPE DISAPPOINTMENT 846 PM PDT SUN MAR 13 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM PDT MONDAY FOR THE NORTH OREGON AND SOUTH WASHINGTON COAST... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM PDT MONDAY. * WINDS: SOUTH 25 TO 35 MPH WITH GUSTS TO 65 MPH. * TIMING: THE STRONGEST WINDS ARE EXPECTED BETWEEN 10 PM AND 2 AM. * LOCATIONS INCLUDE: ASTORIA...CANNON BEACH...TILLAMOOK... NETARTS...PACIFIC CITY...RAYMOND...LONG BEACH... CAPE DISAPPOINTMENT PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
003 WWUS76 KPQR 141022 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 322 AM PDT MON MAR 14 2011 ORZ002-141500- /O.EXT.KPQR.HW.W.0009.000000T0000Z-110314T1500Z/ CENTRAL OREGON COAST- INCLUDING THE CITIES OF...LINCOLN CITY...NEWPORT... CAPE FOULWEATHER...YACHATS...FLORENCE 322 AM PDT MON MAR 14 2011 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 AM PDT THIS MORNING FOR THE CENTRAL OREGON COAST... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 8 AM PDT THIS MORNING. * WINDS: SOUTH WIND 25 TO 35 MPH WITH GUSTS TO 60 MPH...MAINLY NEAR BEACHES AND HEADLANDS. * TIMING: THE STRONGEST WINDS ARE EXPECTED THROUGH 8 AM THIS MORNING. * LOCATIONS INCLUDE: LINCOLN CITY...NEWPORT...CAPE FOULWEATHER...YACHATS...FLORENCE PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ ORZ001-WAZ021-141500- /O.CON.KPQR.HW.W.0009.000000T0000Z-110314T1500Z/ NORTH OREGON COAST-SOUTH WASHINGTON COAST- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK... NETARTS...PACIFIC CITY...RAYMOND...LONG BEACH... CAPE DISAPPOINTMENT 322 AM PDT MON MAR 14 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING FOR THE NORTH OREGON AND SOUTH WASHINGTON COAST... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. * WINDS: SOUTH 25 TO 35 MPH WITH GUSTS TO 60 MPH. * TIMING: THE STRONGEST WINDS ARE EXPECTED THROUGH 8 AM THIS MORNING. * LOCATIONS INCLUDE: ASTORIA...CANNON BEACH...TILLAMOOK... NETARTS...PACIFIC CITY...RAYMOND...LONG BEACH... CAPE DISAPPOINTMENT PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
627 WWUS76 KPQR 141239 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 539 AM PDT MON MAR 14 2011 ORZ001-002-WAZ021-141345- /O.CAN.KPQR.HW.W.0009.000000T0000Z-110314T1500Z/ NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK... NETARTS...PACIFIC CITY...LINCOLN CITY...NEWPORT... CAPE FOULWEATHER...YACHATS...FLORENCE...RAYMOND...LONG BEACH... CAPE DISAPPOINTMENT 539 AM PDT MON MAR 14 2011 ...HIGH WIND WARNING IS CANCELLED FOR THE NORTH AND CENTRAL OREGON COAST AND THE SOUTH WASHINGTON COAST... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE HIGH WIND WARNING. THE STRONG LOW PRESSURE SYSTEM THAT BROUGHT HIGH WINDS TO THE COAST THIS MORNING CONTINUES TO MOVE INLAND ACROSS BRITISH COLUMBIA. THIS HAS ALLOWED WINDS TO EASE BELOW HIGH WIND CRITERIA. AS A RESULT...THE HIGH WIND WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before this high wind warning went out at Mar 12, 8:51 AM PST, 4 hours 34 minutes earlier.
Area forecast discussion, Mar 12, 8:51 AM PST, 4 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
851 AM PST SAT MAR 12 2011
.SYNOPSIS...A FRONTAL SYSTEM WILL MOVE THROUGH THE FORECAST AREA
TODAY. AFTER A BRIEF BREAK TONIGHT...A MUCH STRONGER STORM SYSTEM
IMPACTS SOUTHWEST WASHINGTON AND NORTHWEST OREGON SUNDAY THROUGH
SUNDAY EVENING. THIS STORM WILL LIKELY GIVE VERY STRONG WIND TO THE
COAST SUNDAY...AND SIGNIFICANT RAINFALL TO THE COAST RANGE. THE
SYSTEM SHOULD MOVE THROUGH FAST ENOUGH TO PREVENT FLOOD CONCERNS. YET
ANOTHER SYSTEM AFFECTS THE FORECAST AREA MONDAY NIGHT AND TUESDAY.
&&
.SHORT TERM...NWS PORTLAND DOPPLER RADAR FILLING UP WITH ECHOES THIS
MORNING AS THE NEXT FRONT MOVES ASHORE. MEASUREABLE RAIN HAS SPREAD
INTO THE WILLAMETTE VALLEY AS OF 16Z. LATEST MODEL GUIDANCE SHOWS THE
FRONT MOVING INTO THE CASCADES EARLY THIS AFTERNOON. LOW-LEVEL
OFFSHORE FLOW WILL STRENGTHEN TONIGHT AHEAD OF THE NEXT POWERFUL
STORM SYSTEM. DECIDED TO TRIM BACK POPS A BIT IN THE 00Z-06Z SUN TIME
FRAME. OVER-RUNNING FROM THE NEXT SYSTEM REACHES THE COAST IN THE
06Z-12Z TIME FRAME.
A FEW ISSUES WITH THIS NEXT SYSTEM: 1) THE MOST OBVIOUS WILL BE WIND.
WILL LIKELY UPGRADE THE HIGH WIND WATCH TO A WARNING IN THE AFTERNOON
PACKAGE. LATEST NAM-12 INDICATES 75-80 KT 925 MB WIND ALONG THE COAST
21Z SUN. THIS IS AN OBVIOUS BARRIER JET SIGNATURE AND WOULD NOT BE
SURPRISED IF THIS STORM PRODUCED 90 MPH WIND GUSTS ON EXPOSED COASTAL
LOCATIONS. THE 4KM WRF-GFS INDICATES 45-50KT 10M WIND ALONG THE COAST
18Z SUN. 2) QPF. THIS SYSTEM HAS SOME TROPICAL CONNECTION WITH IT.
THE LATEST AMSU PASS SHOWED A PLUME OF 1.1 TO 1.4 INCH PRECIPITABLE
WATER ALONG 35N. BELIEVE THE NAM QPF VALUES ARE MORE REPRESENTATIVE
WITH THIS SYSTEM. AFTER MAJOR COORDINATION WITH THE RFC...HAVE
MODIFIED THE QPF GRIDS TO BETTER REFLECT LATEST GUIDANCE. THE COAST
AND COAST RANGE SHOULD SEE THE PEAK PRECIP PERIOD 18Z SUN TO 00Z MON.
6-HOUR AMOUNTS OF 1 TO 1.5 INCHES IN THE COAST RANGE NOT OUT OF THE
QUESTION...ESPECIALLY WITH 50-60 KT S-SW 850 MB. BELIEVE THE SE-S 850
MB FOR THE CASCADES SUN AFTERNOON WILL INHIBIT MAJOR QPF
AMOUNTS...BUT THE 850 FLOW TURNS SWLY AFTER 00Z. THIS LEADS TO 3)
CASCADE SNOW. SNOW LEVELS SUN MORNING WILL BE ABOVE THE PASSES...THEN
COME DOWN TO JUST BELOW PASSES AFTER 00Z MON. FORECAST QPF AND
1000-500 THICKNESS VALUES 00Z-12Z MON WOULD SUGGEST HIGH-END ADVISORY
AMOUNTS ABOVE 3500 FEET OR SO. THE BULK OF THE PRECIP LOOKS TO BE
DONE BY 12Z MON. FINALLY 4) FLOODING POTENTIAL. A CURSORY GLANCE AT
THE LATEST RFC QPF AND THE FAST-MOVING NATURE OF THE SYSTEM WOULD
SEEM TO SAY THAT FLOODING WILL NOT BE AN ISSUE. WILL LOOK AT THIS
CLOSER FOR THE AFTERNOON.
THINGS START TO SETTLE DOWN MONDAY...BUT FAIRLY STRONG 850 MB
OROGRAPHIC WLY FLOW INTO THE CASCADES MON MORNING WILL MAINTAIN
DECENT SNOW ACCUMULATIONS. THE FLOW WEAKENS CONSIDERABLY MON
AFTERNOON...FOLLOWED BY A RETURN TO AN E-SE LOW-LEVEL COMPONENT MON
NIGHT. THE NEXT SYSTEM ROLLS IN LATE MON NIGHT AND TUE. WEISHAAR
.LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS...THE LAST IN A
SERIES OF STRONG WET SYSTEMS FUELED BY A STRONG JET STREAM WILL MOVE
THROUGH THE AREA TUESDAY. GIVEN THIS WILL BE THE FOURTH WARM AND
WET SYSTEM TO IMPACT THE AREA IN A LITTLE OVER A WEEK...FLOODING IS
AND WILL BE A CONCERN GOING INTO NEXT WEEK. THIS SYSTEM HAS A BIT
MORE IN THE WAY OF STRONG OROGRAPHIC FLOW...SO EVEN HIGHER RAIN
AMOUNTS ARE POSSIBLE WITH THIS SYSTEM. ZONAL FLOW WILL CONTINUE TO
USHER SYSTEMS INTO THE AREA...THOUGH THE WET AND ORGANIZED SYSTEMS
ARE EXPECTED TO END AS A LOT OF THE JET ENERGY GETS DIRECTED TO OUR
SOUTH. LATE NEXT WEEK THE JET BEGINS TO MOVE NORTHWARD WITH
INCREASED CHANCES FOR PRECIPITATION. KMD/WOLFE
&&
.HYDROLOGY...IT STILL LOOKS LIKE STORM-TOTAL RAINFALL POTENTIAL OF 2
TO 3 INCHES FOR THE COAST RANGE LATE TONIGHT THROUGH MON SUN NIGHT.
THE SUN SYSTEM MOVES THROUGH FAST ENOUGH AND SNOW LEVELS DO NOT GET
EXTREMELY HIGH SO FLOODING DOES NOT LOOK LIKELY. BUT...SOME OF THE
FASTER-RESPONDING COASTAL RIVERS COULD GET CLOSE. WILL NEED TO KEEP A
DILIGENT EYE ON THE RIVERS EARLY NEXT WEEK. THE MON NIGHT AND TUE
SYSTEM LOOKS TO BE FOCUSED MORE ON SW OREGON AND NRN CALIFORNIA...BUT
ANY SHIFT NORTHWARD COULD HAVE SIGNIFICANT IMPACTS ON OUR RIVERS. SEE
THE LATEST ESFPQR FOR UPDATES.
&&
.AVIATION...CIGS LOWER END OF VFR THIS MORNING WITH LOCAL MVFR
FROM RAIN AND THE CURRENT FRONT. VFR CONDITIONS WILL RETURN LATER
THIS AFTERNOON BEHIND THE FRONT. THE NEXT STRONG FRONT FOR SUNDAY
WILL BRING SOME MVFR TO THE COAST AGAIN AND POSSIBLY EVEN INLAND.
KPDX AND APPROACHES...BRIEF MVFR CIGS ARE POSSIBLE BETWEEN 14Z
AND 20Z THIS MORNING...OTHERWISE VFR CONDITIONS WILL PREVAIL. PT
&&
.MARINE...MODELS SAY SMALL CRAFT WINDS WILL FROM THIS MORNING WILL
LINGERING THROUGH THE AFTERNOON AND POSSIBLY INTO THE EVENING...
WITH THE OUTER WATERS DECREASING FIRST AND THE LOW LEVEL JET NEAR
SHORE LINGERING THE LONGEST. THEN WINDS BEGIN TO INCREASE
OVERNIGHT WITH SMALL CRAFT WINDS REAPPEARING THIS EVENING... GALE
FORCE WINDS AFTER MIDNIGHT...AND STORM FORCE WINDS SUNDAY AND
SUNDAY EVENING. SPEEDS COULD BE SIMILAR TO THE MARCH 2ND STORM DUE
TO 80 TO 90 KT AT 850 MB. HAVE GONE SUSTAINED IN THE MID 40S WITH
GUSTS NEAR 60 KT. A SECONDARY SURGE OF STRONG WINDS IS LIKELY LATER
ESPECIALLY NORTHERN WATERS SUNDAY NIGHT AND MONDAY AS THE UPPER
LOW AND BENT BACK OCCLUSION MOVE BY. ANOTHER PERIOD OF GALE FORCE
WINDS LATE MONDAY NIGHT AND TUESDAY MORNING WITH THE NEXT FRONT.
SEAS HAVE DECREASED A LITTLE THIS MORNING BUT WAVE MODELS FORECAST
LOW TO MID TEENS THIS AFTERNOON AND TONIGHT. SEAS SHOULD THEN AT
LEAST REACH 20 TO 25 FT SUNDAY WITH THE STORM FORCE WINDS AND WILL
NEED TO BE CAREFUL THAT THEY COULD REACH 25 TO 30 FT AS MODELS
TYPICALLY UNDERFORECAST IN THIS SITUATION. SEAS MAY REMAIN ABOVE
20 FT THROUGH MONDAY WITH THE SECONDARY WIND SURGE...AND POSSIBLY
REACH 20 FT WITH THE TUESDAY MORNING FRONT AGAIN. VERY ACTIVE
PERIOD RIGHT NOW. PT
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WATCH FROM LATE TONIGHT THROUGH SUNDAY EVENING FOR
CENTRAL OREGON COAST-NORTH OREGON COAST.
WA...HIGH WIND WATCH FROM LATE TONIGHT THROUGH SUNDAY EVENING FOR
SOUTH WASHINGTON COAST.
PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 10 PM PST THIS EVENING FOR
COASTAL WATERS FROM CAPE SHOALWATER WA TO FLORENCE OR OUT 60 NM.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 PM PST THIS
EVENING FOR COASTAL OUT TO 60 NM.
GALE WARNING FROM 10 PM PST THIS EVENING TO 5 AM PDT SUNDAY FOR
COASTAL WATERS FROM CAPE SHOALWATER WA TO FLORENCE OR
OUT 60 NM.
STORM WATCH FROM LATE TONIGHT THROUGH SUNDAY EVENING FOR
COASTAL WATERS FROM CAPE SHOALWATER WA TO FLORENCE OR OUT 60 NM.
SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR UNTIL 7 AM PDT
SUNDAY.
&&
MORE WEATHER INFORMATION ONLINE AT...
HTTP://WEATHER.GOV/PORTLAND
THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.Hazardous weather outlook, Mar 12, 4:02 AM PST, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PORTLAND OR 402 AM PST SAT MAR 12 2011 ORZ001-002-WAZ021-131515- NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST- 402 AM PST SAT MAR 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HIGH WINDS ARE POSSIBLE SUNDAY THROUGH SUNDAY NIGHT. SEE PDXNPWPQR FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY. PZZ250-255-270-275-131515- COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM- WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM- 402 AM PST SAT MAR 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A STORM WATCH REMAINS IN EFFECT. SEE PDXMWWPQR FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY OCCASIONAL GALES ARE POSSIBLE. SEE PDXCWFPQR FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY. ORZ003>014-WAZ019-020-022-023-039-040-131515- COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA- GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY- SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE- NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES- CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY- UPPER HOOD RIVER VALLEY-SOUTH WASHINGTON CASCADES-WILLAPA HILLS-I- 5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA- SOUTH WASHINGTON CASCADE FOOTHILLS- 402 AM PST SAT MAR 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY.
The office that day
Everything else NWS Portland, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 1:25 PM PST | High Wind Watch | PQR | 14 hr | |
| Mar 12, 9:01 AM PST | Gale Warning | PQR | 22 hr |
Nearby
High Wind Warnings in Washington, 2011High Wind Warnings in Oregon, 2011Every high wind warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.